MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403013
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
An end user reported an issue with a 65cm nevertouch frs.018 procedure kit.It was reported that the "tip broke off" during the procedure.The laser catheter was removed and then noticed broken tip on the sterile field.The tip had remained inside the catheter.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a fiber gold tip (loose in the bag) and a tre-sheath (missing tip).A visual review of the fiber noted that the gold tip was returned (fiber was not returned) with dried blood, the returned sheath was noted with the tip missing (which was not returned) also noted the sheath tip end had slight stretching.There are crimp marks on the proximal end of the gold tip tube indicating it was properly secured to the fiber.The quartz ferrule is still inside the gold tip tube indicating the fiber glass core broke at the quartz ferrule / fiber glass core weld joint.The quartz ferrule is still inside the gold tip tube indicating the fiber glass core broke at the quartz ferrule / fiber glass core weld joint.The root cause of the tip detaching was due to handling damage during use.Per the product manufacturing engineer's evaluation: from the information provided, it appears that the gold tip tube separation occurred before the tre sheath was withdrawn from the patient's vein since the gold tip tube was in the sheath when the sheath was removed from the patient.With that being the case, it seems that an attempt was made to withdraw the fiber assembly back through the tre sheath while the fiber assembly and tre sheath were still in the patient's vein.The large buildup of dried blood on the gold tip tube prevented it from being withdrawn into the tre sheath.The amount of force applied to the fiber assembly during the attempted fiber withdrawal resulted in the gold tip tube being lodged in the distal end of the tre sheath and ultimately a fracture at the fiber glass core / quartz ferrule weld joint which resulted in separation of the gold tip tube from the fiber assembly.The slightly stretched / elongated appearance of the tre sheath shaft at the tapered tip / shaft interface indicates a significant tensile force was applied to the tapered tip which resulted in the tip separating from the shaft.I believe that a significant amount of tensile force was applied post procedure to remove the gold tip tube from the tre sheath and during that effort separation of the tre sheath tapered tip most likely occurred.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key11648316
Report Number1319211-2021-00022
Device Sequence Number17018238
Product Code GEX
UDI-Device IdentifierH787114030130
UDI-PublicH787114030130
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number11403013
Device Catalogue Number11403013
Device Lot Number5653500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1